MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; PLATE, FIXATION, BONE
Catalog Number 703690
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported by the distributor that surgeon perform drilling with 2.0 drill bit and it was broken.Surgeon asked for the same said drill bit and performed second drilling, and it was broken again.X-ray showed the drill bits were broken in the bone and drill bits were not removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that drill bit, ao dia2.0mm x 135mm, scaled was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by overtorquing the drill bit.The device inspection revealed the tip of the drill is broken.Microscopic inspection revealed a brittle fracture: the breakage is due to a torsional overload (too high torque applied).In addition, marks of usages are visible on the device and flutes are blunt.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
DRILL BIT, AO DIA2.0MM X 135MM, SCALED
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7606385
Report Number0008031020-2018-00468
Device Sequence Number19229921
Product Code HRS
UDI-Device Identifier07613327069853
UDI-Public07613327069853
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K170727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703690
Device Lot Number6000066797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;